I have been on flonase once a day for 1 year, I have gained 25 lbs in that time. My eating habits have not changed and have been an excessive exercise addict my whole life (44). No matter what I do I can not shed the weight, infact if I don't exercise I gain about a pound a week. I am also taking astelin daily. Is it possible my nonallergic rhinitis meds are causing my weight problem
Flonase is a corticosteroid, so theoretically it has the potential to cause excess cortisol hormone in your body. This can result in a rare condition called Cushing's Syndrome, which in turn can cause weight gain to your midsection.
Unless you are experiencing other hypercortisolism features, I would expect that the weight gain is actually caused by the Astelin. Although it is an antihistamine, it is actually a nervous system depressant.
Thanks for the reply. I think you are right, I have been off of the flonase for 4 days and although swelling in my face (moon shape) has decreased, my appetite has only slightly decreased. All and all I do feel much better with my reduction in medication and the swelling in my turbinates has significantly gone down too. I guess I'll have to try a little more self control. Thanks again
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.